Alert archive / Colorado / Tornado Warnings in 2007
Tornado Warning 47, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at May 4, 2007, 9:27 PM MDT for Kit Carson County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2007, 9:27 PM MDT (03:27 UTC)
- Expired
- May 4, 2007, 10:00 PM MDT
- In force
- 33 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Kit Carson County, CO
The radar
The Goodland radar (KGLD), 116 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 5:36 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 761 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGLD 050327 TORGLD COC063-050400- /O.NEW.KGLD.TO.W.0047.070505T0327Z-070505T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 927 PM MDT FRI MAY 4 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO... * UNTIL 1000 PM MDT * AT 922 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER NORTHEASTERN LINCOLN COUNTY...OR ABOUT 27 MILES NORTHEAST OF LIMON...MOVING NORTHEAST AT 35 MPH. * THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WARNING MEANS THAT A TORNADO HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A SMALL INTERIOR ROOM ON THE LOWEST FLOOR AND COVER UP. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING FOR NORTHEASTERN COLORADO. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING FOR NORTHWESTERN KANSAS. LAT...LON 3933 10316 3933 10291 3957 10287 3956 10314 $$ MENTZER
2 follow-up statements
000 WWUS53 KGLD 050344 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 944 PM MDT FRI MAY 4 2007 COC063-050400- /O.CON.KGLD.TO.W.0047.000000T0000Z-070505T0400Z/ KIT CARSON CO- 944 PM MDT FRI MAY 4 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR NORTHWESTERN KIT CARSON COUNTY... AT 938 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER EXTREME NORTHWESTERN KIT CARSON COUNTY...OR ABOUT 34 MILES NORTHEAST OF LIMON...MOVING NORTHEAST AT 25 MPH. THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3939 10317 3939 10290 3957 10287 3956 10314 $$ MENTZER
000 WWUS53 KGLD 050358 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 958 PM MDT FRI MAY 4 2007 COC063-050408- /O.EXP.KGLD.TO.W.0047.000000T0000Z-070505T0400Z/ KIT CARSON CO- 958 PM MDT FRI MAY 4 2007 ...THE TORNADO WARNING FOR NORTHWESTERN KIT CARSON COUNTY EXPIRES AT 1000 PM MDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING FOR NORTHEASTERN COLORADO. LAT...LON 3939 10317 3939 10290 3957 10287 3956 10314 $$ MENTZER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 4, 2:05 PM MDT, 7 hours 22 minutes earlier.
Area forecast discussion, May 4, 2:05 PM MDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 205 PM MDT FRI MAY 4 2007 .DISCUSSION...FOCUS OF THE FORECAST REMAINS ON POTENTIAL SEVERE WEATHER OUTBREAK THIS AFTERNOON INTO THE OVERNIGHT HOURS THEN AGAIN SATURDAY AFTERNOON AND EVENING. .SHORT TERM (TONIGHT-MONDAY NIGHT) TONIGHT...WARM FRONT LIFTS NORTH ACROSS THE AREA TONIGHT. SHOWERS AND THUNDERSTORMS DEVELOP ALONG IT AND MOVE TOWARD THE NORTH. SEVERE STORMS EXPECTED AS NOSE OF 80+KT UPPER JET MOVES INTO THE AREA FROM THE SOUTHWEST AS UPPER LOW AND ASSOCIATED TROUGH MOVE INTO WESTERN COLORADO. LOW LEVEL CLOUDINESS AND FOG WILL REDEVELOP AS BOUNDARY LAYER RESATURATES. WILL NEED TO ADD MENTION OF FOG. SATURDAY/SATURDAY NIGHT...LARGE PORTION OF UPPER LOW LIFTS NORTHEAST INTO NORTHEAST CO/EASTERN WY CREATING AN ELONGATED UPPER LOW AND ASSOCIATED TROUGH. SURFACE LOW REMAINS NEARLY STATIONARY OVER FAR NORTH CENTRAL KS/SOUTH CENTRAL NE WITH A COLD FRONT TRAILING THE LOW THROUGH THE CENTRAL OR EASTERN PORTIONS OF THE TRI-STATE AREA. EXPECT ANOTHER ROUND OF STRONG TO SEVERE STORMS GIVEN MODEST INSTABILITY/LITTLE INHIBITION/INCREASING UPPER JET AND FAVORABLE UPPER DIVERGENCE. DURING THE OVERNIGHT HOURS DRY SLOT WORKS INTO THE AREA. CURRENT THINKING IS BEST CHANCE OF PRECIP WILL EXIST OVER THE FAR EASTERN CWA OVERNIGHT. SUNDAY/SUNDAY NIGHT...WILL TREND TOWARD THE RUC13/GFS/ENSEMBLE SFC SOLUTION WHICH PUSHES A COLD FRONT THROUGH THE ENTIRE AREA VS THE NAM WHICH PUSHES THROUGH HALF OF THE AREA BY DAYS END. THE UPPER PATTERN ISNT MUCH CLEARER WITH THE LARGE UPPER TROUGH AND/OR TROUGH AXIS LINGERING ACROSS THE NORTHERN AND CENTRAL PLAINS. LOW CONFIDENCE TEMP/POP/WX FORECAST AS THE DETAILS VARY BETWEEN THE MODS. WILL HAVE HIGH CHANCE POPS DURING THE AFTERNOON WITH TEMPERATURES GENERALLY IN THE 60S...MAYBE 70 OUT EAST. MONDAY/MONDAY NIGHT...UPPER TROUGH AXIS EXTENDS FROM THE NORTHERN PLAINS SOUTHWEST THROUGH THE HIGH PLAINS INTO THE SOUTHWEST STATES WITH AMPLIFIED UPPER RIDGE AXIS ACROSS THE OHIO VALLEY AND CALIFORNIA THROUGH MONTANA REGIONS. WILL CARRY SOME SLIGHT CHANCE/LOW CHANGE POPS PER HPC GUIDANCE. .LONG TERM (TUESDAY-FRIDAY) MONDAYS UPPER TROUGH MOVES THROUGH THE AREA TUESDAY WITH SHORT RANGE RIDGING BUILDING IN BEHIND FOR WEDNESDAY. FOR THURSDAY AND FRIDAY BROAD UPPER LEVEL RIDGING TAKES HOLD OVER THE AREA. TEMPERATURES SLOWLY WARM THROUGH THE PERIOD WITH HIGHS BY FRIDAY IN THE LOW 80S. LITTLE IN THE WAY OF PRECIPITATION CHANCES AT THIS TIME. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT
Hazardous weather outlook, May 4, 10:46 AM MDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1046 AM MDT FRI MAY 4 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051530- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1046 AM MDT FRI MAY 4 2007 /1146 AM CDT FRI MAY 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS THE TRI STATE REGION THIS AFTERNOON AND EVENING AS AN AREA OF LOW PRESSURE DEVELOPS OVER THE AREA. SKIES WILL GRADUALLY CLEAR THIS AFTERNOON ALLOWING FOR AN UNSTABLE AIRMASS TO DEVELOP ACROSS THE AREA. A DEVELOPING SURFACE LOW WILL FORCE A WARM FRONT NORTH ACROSS THE AREA OVERNIGHT...PROVIDING THE FOCUS FOR THUNDERSTORMS. STRONG WIND SHEAR WILL COMBINE WITH INSTABILITY TO ALLOW THUNDERSTORMS TO RAPIDLY BECOME SEVERE LATE THIS AFTERNOON AND INTO TONIGHT. TORNADOES AND VERY LARGE HAIL WILL BE THE PRIMARY THREAT THROUGH LATE TONIGHT. IN ADDITION TO THE THREAT OF SEVERE WEATHER...HEAVY RAIN WILL BE POSSIBLE AS STORMS BEGIN TO TRACK OVER THE SAME LOCATIONS....BRINGING THE POSSIBILITY OF LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A MODERATE RISK OF SEVERE WEATHER EAST OF A LINE FROM OBERLIN TO GOVE KANSAS SATURDAY AND SATURDAY NIGHT AND A SLIGHT RISK WEST OF THAT LINE FOR THE REMAINDER OF THE TRI-STATE AREA. SUPERCELL THUNDERSTORMS WITH FAVORABLE SHEAR PROFILES WILL BE CAPABLE OF PRODUCING LARGE HAIL AND TORNADOES. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH WEDNESDAY. AT THIS TIME THE MAIN THREAT APPEARS TO BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND THROUGH THE EVENING. JRM/FS
In the hours before
Special weather statement, May 4, 6:29 PM MDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 629 PM MDT FRI MAY 4 2007 COZ091-050100- KIT CARSON COUNTY- 629 PM MDT FRI MAY 4 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF FLAGLER...OR 35 MILES EAST OF LIMON...AND MOVING NORTHEAST AT 35 MPH. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 391 AND 408. MENTZER
Local storm report, May 4, 6:49 PM MDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
649 PM MDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL FLAGLER 39.29N 103.07W
05/04/2007 M0.88 INCH KIT CARSON CO TRAINED SPOTTER
&&
BOYDSpecial weather statement, May 4, 6:59 PM MDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 659 PM MDT FRI MAY 4 2007 COZ090-091-050130- KIT CARSON COUNTY-YUMA COUNTY- 659 PM MDT FRI MAY 4 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND YUMA COUNTY IN NORTHEAST COLORADO... AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF SEIBERT...OR 35 MILES WEST OF BURLINGTON...AND MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 182 AND 192. MENTZER
Special weather statement, May 4, 7:29 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 729 PM MDT FRI MAY 4 2007 COZ090-050200- YUMA COUNTY- 729 PM MDT FRI MAY 4 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COPE...OR 37 MILES NORTHWEST OF BURLINGTON...AND MOVING NORTHEAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 181 AND 189. MENTZER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:02 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 58 min |
| May 4, 8:59 PM MDT | Tornado Warning | GLD | Kit Carson | 31 min |
| May 4, 9:42 PM MDT | Tornado Warning | GLD | Yuma | 48 min |
| May 4, 10:26 PM MDT | Tornado Warning | GLD | Yuma | 34 min |
| May 4, 10:29 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 38 min |
| May 4, 11:01 PM MDT | Tornado Warning | GLD | Yuma | 59 min |
| May 5, 12:06 PM MDT | Tornado Warning | GLD | Yuma | 24 min |
| May 5, 12:29 PM MDT | Tornado Warning | GLD | Yuma | 19 min |
Nearby
Tornado Warnings in Colorado, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.